Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Determinants of Laplacians on the space of conical metrics on the sphere


Author: Hala Khuri King
Journal: Trans. Amer. Math. Soc. 339 (1993), 525-536
MSC: Primary 58G26
MathSciNet review: 1102890
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: On a compact surface with smooth boundary, the determinant of the Laplacian associated to a smooth metric on the surface (with Dirichlet boundary conditions if the boundary is nonempty) is a well-defined isospectral invariant. As a function on the moduli space of such surfaces, it is a smooth function whose boundary behavior in certain cases is well understood; see [OPS and K]. In this paper, we restrict ourselves to a certain class of singular metrics on closed surfaces called conical metrics. We show that the determinant of the associated Laplacian is still well defined and that it is a real analytic function on a suitably restricted subset of the space of conical metrics on the sphere.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58G26

Retrieve articles in all journals with MSC: 58G26


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1993-1102890-7
PII: S 0002-9947(1993)1102890-7
Keywords: Conical metrics, determinants of Laplacians, spectral geometry of conical metrics
Article copyright: © Copyright 1993 American Mathematical Society